It is one thing to set out to cut back on my drugs that cause drowsiness, and quite another to accomplish it.
I thought I was doing OK cutting back on my Neurontin (gabapentin) from 1200 milligrams a day to 600, but it has snuck up on me, and I'm afraid I have to go back up. There must have been enough in my system for me not to notice the change, until last night when I woke up and realized I could not feel one of my feet. It was not your usual case of pins and needles. It was basically numb.
Also tonight I am noticing that my feet are both tingling and numb. They are never totally fine, but at least on the higher dose they were better than this. Dr. Alyea said I could experiment, so I think that I will start by adding one 300 mg pill instead of two.
I have tools for dealing with fatigue while driving – coffee, energy bars, fruit, and my favorite, Peanut M&Ms – not good for the condition of my car but good enough to stay awake, at least until I can pull over if I have to.
But if I can't feel my feet there is not much I can do about all my activities, and most importantly, keeping my balance. The typical dosage for Neurontin is up to 1,800 mgs. a day, so at least I will still be under that.
As I said previously, I have an appointment next week to see a new dermatologist about the graft vs. host on new areas of my skin, and I am also going to book with Melissa to check in and look at my medication list.
I could be wrong, but my squamous cell radar tells me that a spot near my eye might need to be biopsied. Each time Dr. Lin freezes it off, it comes right back. I emailed her asking if she wants the new dermatologist to take care of a possible biopsy but haven't heard back.
So far so good on the prednisone taper. Nine days in, and I am no more crazy than usual.